MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)
Model Number IPN008819
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device history review could not be conducted since the lot number was not provided.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Staples did not come out from the device therefore, a new unit was used instead.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Although a lot number was not originally reported, a potential lot number was obtained through the sales history.The lot is 73m1900182.Per dhr the product visistat 35w 6/box lot # 73m1900182 was manufactured on 12/10/2019 a total of (b)(4) pieces.Lot was released on 12/19/2019.Dhr investigation did not show issues related to complaint.The customer returned one unit 528235 visistat 35w 6/box for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned sample revealed that the staples appeared misaligned.The trigger was returned partially engaged.The sample appears used as there was biological material observed on the device.The stapler was returned with 37 staples left in the cover block.An attempt to fire staples was made by engaging the trigger of the stapler using hand pressure.Upon engagement of the trigger, the trigger cycle was completed but no staple fired.Multiple attempts were made but no staples fired.It appeared that the misalignment of the staples was preventing the staples from moving down the track and into the forming tool.An attempt was made to manually realign the staples , but the staples were unable to be realigned.The stapler was disassembled , and it was confirmed to have been assembled correctly.No other defects or anomalies were observed with the device.It could not be determined what exactly caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate visistat jamming issues.It could not be determined what caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate this visistat jamming issue.The reported complaint of "misfire/jamming - staples not firing" was confirmed based upon the sample received.Visual examination revealed that the staples were misaligned.Upon functional inspection, the misalignment of the staples prevented any staples from firing.The sample was disassembled , and no other defects or anomalies were observed.It could not be determined what caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate visistat jamming issues.

Brand Name
VISISTAT 35W 6/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key12127226
Report Number3003898360-2021-00622
Device Sequence Number11660828
Product Code GDT
UDI-Device Identifier04026704600762
UDI-Public04026704600762
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN008819
Device Catalogue Number528235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1